Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 50, NWS Fort Worth, TX

June 4, 20004 counties in Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 4, 2000, 11:58 AM CDT for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2000, 11:58 AM CDT (16:58 UTC)
Expired
Jun 4, 2000, 4:00 PM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bosque County, TX, Ellis County, TX, Hill County, TX, Johnson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 041659
FFWFWD
TXC035-139-217-251-042100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 AM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BOSQUE COUNTY IN NORTH CENTRAL TEXAS
  ELLIS COUNTY IN NORTH CENTRAL TEXAS
  HILL COUNTY IN NORTH CENTRAL TEXAS
  JOHNSON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 400 PM CDT

* AT 1154 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO INDICATED THUNDERSTORMS...PRODUCING VERY HEAVY RAINFALL...
  FROM KEENE...TO WALNUT SPRINGS...TO HILLSBORO...TO MIDLOTHIAN.
  THE STORMS WERE DRIFTING SLOWLY EAST...AND WILL PRODUCE RAINFALL
  RATES OF OVER ONE INCH PER HOUR.

EXCESSIVE RUNOFF FROM THESE STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WAT{ER COVERS
THE ROADWAY.

LAT...LON 3202 9797 3180 9767 3191 9724 3224 9674
          3246 9657 3253 9756 3216 9758

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 11:55 AM CDT, 3 minutes earlier.

Area forecast discussion, Jun 4, 11:55 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 AM CDT SUN JUN 4 2000

RADAR AND SATELLITE IMAGERY SHOWED UPPER LOW PRESSURE CENTER
SLIGHTLY SE OF DALLAS....MOVING EAST.  WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL CONTINUE DEVELOP AROUND THIS COMPLEX...ESPECIALLY
OVER THE EAST SECTOR.  FLASH FLOODING IS OCCURRING AT THIS TIME OVER
SEVERAL COUNTIES.  AS HEAVY RAINS SHIFTS EAST TONIGHT...FLASH FLOOD
WATCH WILL BE NECESSARY AGAIN.

REGARDING AVIATION...CEILINGS AND VISIBILITIES WERE DROPPING TO
IFR/LIFR RANGE WITH HEAVY RAINFALL SOUTH OF DFW/FTW/DAL...OTHERWISE
MID-LEVEL PREVAILED.  SOME MORE SHRA/TSRA EXPECTED TO SLIDE AND/OR
DEVELOP THIS AFTERNOON OVER D/FW AIRPORTS...TEMPORARILY TAKING
CEILINGS/VISIBILITIES TO MVFR.  A SLOW IMPROVEMENT IS EXPECTED AS
THE UPPER LOW SLIDES EAST...BUT ANTICIPATE FOG AND LOW CLOUDS
REEMERGING TOWARDS MORNING AS RAIN-COOLED AIR AND LIGHT WIND
INTERACTS WITH VERY MOIST SOILS.

64

.FTW...FLASH FLOOD WATCH INTO THIS AFTERNOON FOR ALL OF N CNTRL TX.

In the hours before

Local storm report, Jun 4, 6:30 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 AM CDT SUN JUN 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0315 AM    FARMERSVILLE              TX   FLOOD
06/04/00   COLLIN                         SHERIFFS OFFICE
                                          REPORTS HIGH WATER IN
                                          FARMERSVILLE.

0350 AM    BENBROOK                  TX   FLOOD
06/04/00   TARRANT                        SHERIFFS OFFICE
                                          REPORTS NUMEROUS AREAS
                                          OF WATER OVER ROADWAYS
                                          BETWEEN LAKE BENBROOK
                                          AND MANSFIELD.

0420 AM    GLEN ROSE                 TX   FLOOD
06/04/00   SOMERVELL                      ONE HOUSE FLOODED IN
                                          GLEN ROSE. REPORTED BY
                                          SOMERVELL SHERIFFS
                                          DEPARTMENT.

0430 AM    MIDLOTHIAN                TX   FLOOD
06/04/00   ELLIS                          POLICE DEPARTMENT
                                          REPORTS HOMES AND
                                          STREETS FLOODED IN
                                          MIDLOTHIAN.

0435 AM    CLEBURNE                  TX   FLOOD
06/04/00   JOHNSON                        CLEBURNE EMERGENCY
                                          MANAGEMENT REPORTS
                                          HOMES FLOODED IN
                                          CLEBURNE AND HIGH WATER
                                          OVER HIGHWAY 174 NORTH
                                          OF CLEBURNE.

0438 AM    4 S AQUILLA               TX   FLOOD
06/04/00   HILL                           SHERIFFS OFFICE
                                          REPORTS WATER OVER THE
                                          ROAD ON FM 2114.
Local storm report, Jun 4, 6:45 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT SUN JUN 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0450 AM    CORSICANA                 TX   FLOOD
06/04/00   NAVARRO                        WATER COVERING THE ROAD
                                          AT THE INTERSECTION OF
                                          HIGHWAY 287 AND I-45.
                                          NUMEROUS REPORTS OF
                                          STREET FLOODING IN
                                          CORSICANA. REPORTED BY
                                          NAVARRO COUNTY
                                          SHERIFFS OFFICE.

0505 AM    GRANBURY                  TX   FLOOD
06/04/00   HOOD                           AREAS OF WATER OVER
                                          ROADWAYS IN GRANBURY.
                                          REPORTED BY HOOD COUNTY
                                          SHERIFFS OFFICE.

0535 AM    LAGUNA PARK               TX   FLOOD
06/04/00   BOSQUE                         SHERIFFS OFFICE
                                          REPORTS WATER OVER THE
                                          ROAD ON FM 2871 NEAR
                                          WALLING BEND.

0541 AM    6 N GREENVILLE             TX   FLOOD
06/04/00   HUNT                           SHERIFFS OFFICE
                                          REPORTS WATER OVER THE
                                          ROADWAY ON FM 1566 6
                                          MILES NORTH OF
                                          GREENVILLE.

0545 AM    SULPHUR SPRINGS           TX   FLOOD
06/04/00   HOPKINS                        SHERIFFS OFFICE
                                          REPORTS 8-10 INCHES OF
                                          WATER OVER I-30 IN
                                          SULPHUR SPRINGS.

0550 AM    CROWLEY                   TX   FLOOD
06/04/00   TARRANT                        SHERIFFS OFFICE
                                          REPORTS FM 1187 FLOODED
                                          NEAR CROWLEY.

0630 AM    JOSHUA                    TX   FLOOD
06/04/00   JOHNSON                        SHERIFFS OFFICE
                                          REPORTS CONTINUING
                                          FLOODING IN
                                          JOSHUA...GODLEY...AND
                                          CLEBURNE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:48 PM CDTFlash Flood WarningFWDParker3 hr
Jun 3, 8:34 PM CDTTornado WarningFWDParker41 min
Jun 3, 9:11 PM CDTTornado WarningFWDParker64 min
Jun 3, 9:40 PM CDTSevere Thunderstorm WarningFWDTarrant65 min
Jun 3, 10:13 PM CDTSevere Thunderstorm WarningFWDParker32 min
Jun 3, 10:17 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 3, 10:25 PM CDTSevere Thunderstorm WarningFWDJohnson65 min
Jun 3, 10:36 PM CDTFlash Flood WarningFWDParker3 hr
Jun 3, 10:57 PM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 12:37 AM CDTFlash Flood WarningFWDCollin, Fannin, Grayson3 hr
Jun 4, 1:09 AM CDTFlash Flood WarningFWDParker, Tarrant3 hr
Jun 4, 1:33 AM CDTFlash Flood WarningFWDHood2 hr
Jun 4, 1:50 AM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 2:14 AM CDTFlash Flood WarningFWDEllis3 hr
Jun 4, 3:21 AM CDTFlash Flood WarningFWDCollin, Hopkins, Hunt3 hr
Jun 4, 3:26 AM CDTFlash Flood WarningFWDHill, Navarro3 hr
Jun 4, 3:36 AM CDTFlash Flood WarningFWDBosque3 hr
Jun 4, 3:48 AM CDTFlash Flood WarningFWDHood, Somervell3 hr
Jun 4, 3:59 AM CDTFlash Flood WarningFWDTarrant3 hr
Jun 4, 4:55 AM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 6:00 AM CDTFlash Flood WarningFWDHopkins, Hunt3 hr
Jun 4, 6:04 AM CDTFlash Flood WarningFWDHill, Navarro3 hr
Jun 4, 7:55 AM CDTFlash Flood WarningFWDJohnson2 hr
Jun 4, 9:00 AM CDTFlash Flood WarningFWDHopkins2 hr
Jun 4, 9:28 AM CDTFlash Flood WarningFWDEllis3 hr
Jun 4, 10:30 AM CDTFlash Flood WarningFWDPalo Pinto, Parker3 hr
Jun 4, 10:58 AM CDTFlash Flood WarningFWDHopkins4 hr
Jun 4, 11:35 AM CDTFlash Flood WarningFWDDallas, Tarrant4 hr
Jun 4, 1:29 PM CDTFlash Flood WarningFWDPalo Pinto, Parker3 hr
Jun 4, 5:52 PM CDTFlash Flood WarningFWDMcLennan3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.